MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE STEREOTACTIC SYSTEM - FIRMFIX; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE STEREOTACTIC SYSTEM - FIRMFIX; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1519676
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a tip of a firmfix screw found to be broken after surgery.
 
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the product and the reported information.It was reported that a biopsy was performed on quite heavy patient who moved so severely that the tip of an anterior firmfix sheared off and stayed in the tabula of the patient.The biopsy could be completed as expected and there were no injuries to the patient.The root cause has concluded this to be a combination of: 1.The heavy patient moving and not cooperating during the procedure.2.Firmfix was used with the stop screwing mark being passed indicating that the firmfix was tightened with a high torque.The instructions for use provides information when to stop screwing.3.The material batch for the broken firmfix screw was less hard than the previous batches, but it is still within specification of the specified aluminium quality.This is the only site that has reported firmfix breakages.This is a known risk (severity "marginal") and the risk assessment concluded that the risk is within acceptable levels.The severity of having a aluminum tip remaining in the skull bone was discussed with a neurosurgeon not involved in this case.Feedback was that this may cause minor inconvenience for the patient.

Brand Name
LEKSELL VANTAGE STEREOTACTIC SYSTEM - FIRMFIX
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW   SE103 93
Manufacturer Contact
pms
cornerstone
london road
crawley, west sussex RH10 -9BL
UK   RH10 9BL
MDR Report Key13926225
Report Number9612186-2022-00001
Device Sequence Number4813769
Product Code HAW
UDI-Device Identifier07340048304283
UDI-Public(01)07340048304283
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1519676
Device Catalogue Number1519665
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown